No more "Happy Pills"

iVillage Member
Registered: 08-07-2011
No more "Happy Pills"
4
Sun, 10-30-2011 - 8:58pm

After over 6 years of antidepressants I am flying solo!

Ok lets face it, 6 years on antidepressants is a pretty long time. I've done my research and taken multiple psychology classes and for the MOST part people only need to be medicated short-term...that's just one of the many reasons I decided it was time to say bye-bye to the happy pills! Not to mention it was originally believed that my depression may have been triggered by the BP medication I was on at the time; but my doctors took me off of the BP medication and started me on antidepressants simultaneously so no one really knows in the first place if I was actually depressed or if it was a side effect of my medication!!

We're not TTC yet but DH and I decided that when we do we would both feel better if I was on as little medication as possible. It is inevitable that I will need to be on BP medication and we are OK with that but we wanted that to be it.

I've talked to my doctor multiple times about it and he always tells me that it is my choice whether to stay on them or not while TTC and being pregnant; but he always adds in the fact that even though it's not FDA approved Wellbutrin is considered the safest to use during pregnancy. So at my last appointment I told him that I wanted to try to come off of my medication and he pretty much told me no...

iVillage Member
Registered: 04-17-2009
Mon, 10-31-2011 - 5:35pm
I am glad you are feeling much better! That is a good sign that weaning is going well for you!

Photobucket
Avatar for thesunshinekid
iVillage Member
Registered: 09-22-2001
Thu, 11-03-2011 - 11:26am

Yay!!! I weaned off of mine in August.

Jules - Happily married and Momma to DS, DD and expecting our Caboose Baby 11/24/2012


iVillage Member
Registered: 07-15-2003
Fri, 11-04-2011 - 9:47am

Congratulations! :) I'm another happypill quitter you can add to the list! I have taken them on and off over the years, I always struggle with anxiety and depression and probably always will. Most recently I came off lexapro before my wedding in September. I had headaches and dizziness for a few weeks during withdrawl, that was pretty awful. But I do prefer trying to manage symptoms on my own, without medication. Exercise is great for me and so is journaling.

I'm glad you're feeling so great, I hope it continues! :) And that you get a TTC date soon! :)


 


Daisypath Anniversary Years Ticker

iVillage Member
Registered: 09-12-2008
Mon, 11-07-2011 - 11:10pm

Congrats on being med-free and for taking a stand against your doctor! Now to find a hobby to occupy your wait until TTC. ;-)